EconPapers    
Economics at your fingertips  
 

Second-order approximation for adaptive regression estimators

Oliver Linton and Zhijie Xiao

LSE Research Online Documents on Economics from London School of Economics and Political Science, LSE Library

Abstract: We derive asymptotic expansions for semiparametric adaptive regression estimators. In particular, we derive the asymptotic distribution of the second-order effect of an adaptive estimator in a linear regression whose error density is of unknown functional form. We then show how the choice of smoothing parameters influences the estimator through higher order terms. A method of bandwidth selection is defined by minimizing the second-order mean squared error. We examine both independent and time series regressors; we also extend our results to a t-statistic. Monte Carlo simulations confirm the second order theory and the usefulness of the bandwidth selection method.

JEL-codes: C1 (search for similar items in EconPapers)
Date: 2001-10
References: View complete reference list from CitEc
Citations: View citations in EconPapers (6)

Published in Econometric Theory, October, 2001, 17(5), pp. 984-1024. ISSN: 0266-4666

Downloads: (external link)
http://eprints.lse.ac.uk/317/ Open access version. (application/pdf)

Related works:
Journal Article: SECOND-ORDER APPROXIMATION FOR ADAPTIVE REGRESSION ESTIMATORS (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ehl:lserod:317

Access Statistics for this paper

More papers in LSE Research Online Documents on Economics from London School of Economics and Political Science, LSE Library LSE Library Portugal Street London, WC2A 2HD, U.K.. Contact information at EDIRC.
Bibliographic data for series maintained by LSERO Manager ().

 
Page updated 2025-03-31
Handle: RePEc:ehl:lserod:317